Journal of Mathematics and Statistics

On the Pseudo-Spectral Method of Solving Linear Ordinary Differential Equations

B. S. Ogundare

DOI : 10.3844/jmssp.2009.136.140

Journal of Mathematics and Statistics

Volume 5, Issue 2

Pages 136-140


Problem statement: Not all differential equations can be solved analytically, to overcome this problem, there is need to search for an accurate approximate solution. Approach: The objective of this study was to find an accurate approximation technique (scheme) for solving linear differential equations. By exploiting the Trigonometric identity property of the Chebyshev polynomial, we developed a numerical scheme referred to as the pseudo-pseudo-spectral method. Results: With the scheme developed, we were able to obtain approximate solution for certain linear differential equations. Conclusion: The numerical scheme developed in this study competes favorably with solutions obtained with standard and well known spectral methods. We presented numerical examples to validate our results and claim.


© 2009 B. S. Ogundare. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.